Arizona, 2005

Hail in Arizona, August 13, 2005

August 13, 2005 · NWS FGZ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 13, 9:30 AM MST, 4 hours 50 minutes earlier.

Area forecast discussion, Aug 13, 9:30 AM MST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST SAT AUG 13 2005

.SYNOPSIS...AMPLE MOISTURE WILL REMAIN OVER NORTHERN ARIZONA THROUGH
THE WEEKEND...WITH SHOWERS AND THUNDERSTORMS DEVELOPING EACH DAY.
DRIER AIR IS EXPECTED TO MOVE INTO ARIZONA NEXT WEEK WITH A GRADUAL
DECREASE IN STORM ACTIVITY.

&&

.DISCUSSION...12Z FGZ SOUNDING SHOWED A LITTLE DRYING IN THE MID
LEVELS BUT PW REMAINS HIGH...AT 0.80 INCHES. INSTABILITY INDICES
ALSO REMAIN HIGH WITH LI OF -5 LI AND CAPE CLOSE TO 1600 J/KG. WEAK
H30 JET NOTED OVER THE NE CWA WITH THE REGION UNDER THE RRQ. AND THE
THETA-E AXIS EXTENDS ALONG THE RIM INTO THE WHITE MTNS TODAY.
STEERING WINDS VERY LIGHT TODAY SO STORMS WILL BE SLOW MOVING. THE
MOST INTENSE ACTIVITY IS EXPECTED OVER THE RIM AND THE EASTERN
SECTIONS OF THE CWA. MAIN CONCERN AGAIN WITH TODAYS ACTIVITY WILL
HEAVY PRECIP AND LOCALIZED FLOODING. THE GROUND OVER MUCH OF THE CWA
IS SATURATED FROM THE STORMS THE LAST SEVERAL DAYS AND RUNOFF WILL
BE EFFICIENT. GRIDS COVER SITUATION WELL. DF

&&

.AVIATION...FOR 18Z PACKAGE...A WET MONSOON PATTERN CONTINUES ACROSS
NORTHERN ARIZONA. TSRAS  WILL DEVELOP OVER THE HIGHEST TERRAIN BY
18Z...AND INCREASE IN AREAL COVERAGE THROUGH THE AFTERNOON. EXPECT
LOWER CEILINGS TO OBSCURE SOME OF THE MOUNTAIN PEAKS THIS AFTERNOON
AND EVENING. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Aug 13, 10:00 AM MST, 4 hours 20 minutes before
PHXWRKHWO DDHHMM

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST SAT AUG 13 2005

AZZ004>018-037>040-140700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST SAT AUG 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

THE AIR MASS OVER NORTHERN ARIZONA REMAINS VERY MOIST AND UNSTABLE.
WIDESPREAD THUNDERSTORMS WILL DEVELOP BY NOON AND CONTINUE INTO THE
EVENING. THE MOST INTENSE ACTIVITY THIS AFTERNOON IS EXPECTED OVER
THE MOGOLLON RIM...THE WHITE MOUNTAINS...AND THE LITTLE COLORADO
RIVER VALLEY UP TO THE FOUR CORNERS AREA. SOME OF THE STORMS ARE
LIKELY TO PRODUCE HEAVY RAINFALL AMOUNTS. THE GROUND ACROSS THE
REGION IS NEAR SATURATION FROM THE STORMS THIS WEEK. THE MAIN THREAT
FROM TODAYS STORMS WILL BE LOCALIZED STREAM AND FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY.
BY TUESDAY DRIER AIR IS EXPECTED TO MOVE INTO THE STATE...LEADING TO
AN OVERALL DECREASE IN THE DAILY THUNDERSTORM ACTIVITY THROUGH THE
REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The Flagstaff radar (KFSX), 147 km away, was scanning. The volume nearest the first event began at 21:20 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Coconino

When
August 13, 2:20 PM MST
Where
Coconino County, Cameron
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.883, -111.417

Dime sized (3/4 inch diameter) hail was reported by a Department of Public Safety officer about 10 miles west of Cameron along State Route 64.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471166.